Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 27, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 9, 2018, 10:30 AM MDT. It took effect at Sep 9, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2018, 10:30 AM MDT (16:30 UTC)
- In effect from
- Sep 9, 2018, 12:00 PM MDT
- Expired
- Sep 9, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
324 WWUS85 KCYS 091630 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1030 AM MDT Sun Sep 9 2018 ...Critical Fire Weather Conditions Today... .The combination of low humidity and gusty winds will produce Red Flag conditions this afternoon and early evening. WYZ302>305-307>310-100200- /O.NEW.KCYS.FW.W.0027.180909T1800Z-180910T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 1030 AM MDT Sun Sep 9 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, 309, AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire weather zone 302.Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 307.Fire weather zone 308.Fire weather zone 309.Fire weather zone 310. * WIND...West to northwest 15 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...None. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rubin
1 follow-up statement
653 WWUS85 KCYS 100152 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 752 PM MDT Sun Sep 9 2018 ...Red flag warning will expire at 8 PM MDT... WYZ302>305-307>310-100300- /O.EXP.KCYS.FW.W.0027.000000T0000Z-180910T0200Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 752 PM MDT Sun Sep 9 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, 309, AND 310... Winds have died down with humidities rising. $$ CW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 9, 2:46 AM MDT, 7 hours 44 minutes earlier.
Area forecast discussion, Sep 9, 2:46 AM MDT, 7 hours 44 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 246 AM MDT Sun Sep 9 2018 .SHORT TERM...(Today through Tuesday) Issued at 245 AM MDT Sun Sep 9 2018 Overnight GOES-16 water vapor loop showed the upper shortwave trough that produced the convection late yesterday was moving into the high plains. A surface front was located from eastern MT into west-central WY, with a pre-frontal trough over the eastern WY plains. Some low stratus lingered over the southern NE Panhandle, with mostly clear skies elsewhere. Gusty southerly winds 15-20 mph prevailed over the NE Panhandle, with variable winds around 10 mph elsewhere. The front to the west will progress eastward through the CWA this morning, scouring out the low level moisture over the plains, and increasing westerly winds with gusts around 20 kt this afternoon. The west to southwest flow aloft will prevail, with shortwave ridging aloft early this week as energy enters the Pacific Northwest. A low level thermal ridge to the west will gradually translate east across the CWA early this week, with high temperatures warming into the 80s to lower 90s Tuesday along and east of Interstate 25. The warm, dry and breezy conditions will increase the fire danger for much of southeast Wyoming. .LONG TERM...(Tuesday night through Saturday) Issued at 245 AM MDT Sun Sep 9 2018 Southwesterly flow aloft will be over the CWA through Friday but no rain is expected as it advects some dry air from the Desert Southwest. Main effect will be some periodic increase in winds mainly out west as weak impulses ride to the north of the area but act to sharpen the pressure gradient at times. The upper flow will become more westerly over the weekend as a broad upper trough slowly shifts east over Canada. Above average temperatures will continue over the CWA through the period. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 245 AM MDT Sun Sep 9 2018 Some patchy IFR cigs will be over the southern Nebraska Panhandle early this morning but is expected to dissipate by 15Z. VFR expected otherwise over the terminals through tonight in a rather dry air mass. && .FIRE WEATHER... Issued at 200 AM MDT Sun Sep 9 2018 A warm and dry weather pattern will prevail this week. Gusty west to southwest winds will develop during the afternoons and early evenings, especially west of Interstate 25 where elevated to critical fire weather conditions will exist. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RE AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Sep 9, 12:15 AM MDT, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1215 AM MDT Sun Sep 9 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-100615- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1215 AM MDT Sun Sep 9 2018 This hazardous weather outlook is for the western Nebraska Panhandle...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Sep 9, 8:03 AM MDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Cheyenne WY 803 AM MDT Sun Sep 9 2018 WYZ107-108-091600- East Platte County-Goshen County- Including the cities of Wheatland, Guernsey, and Torrington 803 AM MDT Sun Sep 9 2018 ...Areas of dense fog this morning along the North Platte River... Please watch for areas of dense fog, with visibilities at or below one quarter of a mile, along the North Platte River through 9 or 10 am, especially in and around Torrington. If you are driving and encounter dense fog, please slow down, use your low beam headlights and allow for extra travel time to safely reach your destination. Rubin
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.